do high blood pressure meds cause impotence?

Discussion in 'The Healthy Penis' started by the_1homie, Jul 15, 2007.

  1. the_1homie

    Verified Gold Member

    Joined:
    Jul 4, 2007
    Messages:
    359
    Albums:
    2
    Likes Received:
    32
    Gender:
    Male
    Location:
    ny
    Verified:
    Photo
    im just wondering i hadnt been to the doctor in a while and took 1 of those bp test at the grocery store and was high so i made appt to go to doctors office but if they give me meds will it make me impotent? or what are other side effects of pills?
     
  2. D_smack ash

    D_smack ash Account Disabled

    Joined:
    May 26, 2007
    Messages:
    648
    Likes Received:
    1
    No Blood pressure meds wont bother you.I am on it due to being in my family history.I can still shoot and get an erection with no problem.Just dont take it with viagra or you can lower your BP to a dangerous rate
     
  3. 9inchcanadian

    9inchcanadian Member

    Joined:
    Jun 24, 2007
    Messages:
    522
    Albums:
    1
    Likes Received:
    8
    Gender:
    Male
    Location:
    Canada
    According to my nurse other half it would depend on the type of blood pressure tablet you are on. high blood pressure itself can cause impotence and some meds will cause some sort of erectile disfunction. check the bottle/box and consult your doc for side effects. We are all effected differently by all medication
     
  4. D_smack ash

    D_smack ash Account Disabled

    Joined:
    May 26, 2007
    Messages:
    648
    Likes Received:
    1
    True i forgot that
     
  5. D_Vita_Mee_Tavegamin

    D_Vita_Mee_Tavegamin Account Disabled

    Joined:
    May 22, 2006
    Messages:
    319
    Likes Received:
    0
    You have more to worry about not taking the pills, high blood pressure along with other risk factors such as smoking, high cholesterol or lipids, diabetes, or a family history of vascular disease all predisposes YOU to vascular disease. And it's those blood vessels that feed your dick that can get vascular disease and cause impotence.
     
  6. D_Vita_Mee_Tavegamin

    D_Vita_Mee_Tavegamin Account Disabled

    Joined:
    May 22, 2006
    Messages:
    319
    Likes Received:
    0
    Viagra initially was developed as a blood pressure medication -- but they found out it had a side effect that people would stand in lines to use -- helping ameliorate Erectile Dysfunction by dilating blood vessels.
     
  7. technopeasant

    technopeasant Member

    Joined:
    Jan 14, 2007
    Messages:
    269
    Likes Received:
    13
    Yes, most high blood pressure pills can cause ED. Unfortunately so can HBP as can depression depression meds, allergy meds and a couple of hundred other meds. I took BP meds for years with no problem but when I hit 40 it was all down hill. I can get a fine erection with no BP meds and no allergy meds and I am fine. Unfortunately the only med that I can take to produce an erection is injectable ed meds. I also have diabetus which can contribute to ED.
     
  8. b.c.

    Gold Member

    Joined:
    Nov 7, 2005
    Messages:
    9,259
    Albums:
    1
    Likes Received:
    1,668
    Gender:
    Male
    Location:
    at home
    do high blood pressure meds cause impotence?

    ...nope...not necessarily....depends on the meds and a number of other factors.
     
  9. psidom

    Gold Member

    Joined:
    Sep 7, 2006
    Messages:
    1,861
    Albums:
    3
    Likes Received:
    2
    j-marose said just about exactly what i was about to say.
     
  10. cadillacdeville

    cadillacdeville New Member

    Joined:
    Jun 6, 2007
    Messages:
    46
    Likes Received:
    0
    Gender:
    Male
    Location:
    Killeen,Texas
    I'm a 48 yr old married male and in my case, my high blood pressure pills have caused ED with me. I spoke with my doctor about it and he prescribed levitra 10 MG for me. They seem to work but they still don't get me as hard as I used to get before I was on the blood pressure medicine.
     
  11. b.c.

    Gold Member

    Joined:
    Nov 7, 2005
    Messages:
    9,259
    Albums:
    1
    Likes Received:
    1,668
    Gender:
    Male
    Location:
    at home
    Are you sure it's the pills and not the HBP itself (coupled with aging and, perhaps, the psychological effects of all the above)? Did you ask your doctor about a change in meds?
     
  12. Meniscus

    Gold Member

    Joined:
    Jul 1, 2007
    Messages:
    3,258
    Likes Received:
    28
    Gender:
    Male
    Location:
    Western Mass.
    I'm on a low dose of Atenolol for heart palpitations/tachycardia. Although I can still get an erection, it's often more difficult to get one and/or to maintain one, and I don't get as hard as I used to. Sometimes I just can't get hard at all.
     
  13. MadCock

    Verified Gold Member

    Joined:
    Aug 4, 2006
    Messages:
    257
    Albums:
    2
    Likes Received:
    18
    Gender:
    Male
    Location:
    Colorado
    Verified:
    Photo
    I have high cholesterol and take Atenolol for an axcellerated heart rate issue. There for I have ED problems, it's often difficult to maintain a hard erection. I take levitra 20 MG, prescribed by doctor. With the levitra I can maintain a sold erection for a couple of hours. However the hardness will range from just hard to so hard its almost painful.
     
  14. jaymann

    jaymann New Member

    Joined:
    Jul 19, 2006
    Messages:
    6
    Likes Received:
    0
    Gender:
    Male
    I have a severe hypertension,diabetes.......I can tell you frm 30 years of experience that blood pressure drugs in high doses and combinations of HB drugs have made me impotent for the last 15 years.....Because of other medical problems I cant use ED drugs and because of the uncontrolable HB
    I can not have a penile prosthesis implant........
    So,here I am 54yo........at least I am alive........LOL
     
  15. MASSIVEPKGO_CHUCK

    MASSIVEPKGO_CHUCK Well-Known Member

    Joined:
    Aug 9, 2003
    Messages:
    28,014
    Likes Received:
    726
    Gender:
    Male
    Location:
    the pain behind your eyes
    All you have to do is read the label, and that don't help, call the pharmaceutical company.
     
  16. cute5

    cute5 New Member

    Joined:
    Dec 7, 2005
    Messages:
    166
    Likes Received:
    1
    Gender:
    Male
    Location:
    North Texas
    Having high blood pressure can make you impotent, and eventually kill you. Taking prescribed meds to bring your bp down will keep you alive.
     
  17. B_Hickboy

    B_Hickboy New Member

    Joined:
    Jul 13, 2005
    Messages:
    10,730
    Likes Received:
    5
    Location:
    That twinge in your intestines
    My BP medication doesn't cause ED in my case. But I'm taking other things that raise my blood pressure too. They balance out.
     
  18. jcjb2002

    jcjb2002 Member

    Joined:
    Jul 4, 2007
    Messages:
    556
    Likes Received:
    17
    Gender:
    Male
    Location:
    San Antonio, Texas
    that is the truth.. very true.. I went through a series of trial and error on BP meds.. some had me peeing all night, others had me unable to get hard but I could ejaculate... now I am not on meds but am going back on them, so here we go again!

    On a side note someone suggested that Cialis is the only med close to being able to be taken for people with high BP and on meds.. I am told Viagra is like asking for a stroke..
     
  19. Meniscus

    Gold Member

    Joined:
    Jul 1, 2007
    Messages:
    3,258
    Likes Received:
    28
    Gender:
    Male
    Location:
    Western Mass.
    Sorry to hear about that jaymann. If you were able to stop the meds, do you think the impotence would go away, or is impotence a permanent side-effect?
     
  20. Anyjoe

    Anyjoe Active Member

    Joined:
    Jun 3, 2005
    Messages:
    287
    Albums:
    1
    Likes Received:
    37
    Gender:
    Male
    Location:
    Palm Springs, CA
    Atenolol does for sure.

    Many of the drugs that are "blockers"
    and troublesome.:biggrin1:
     
Draft saved Draft deleted